By Topic

Identifiability of hidden Markov information sources and their minimum degrees of freedom

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Ito, H. ; Dept. of Math. Eng. & Inf. Phys., Tokyo Univ., Japan ; Amari, S.-I. ; Kobayashi, K.

If only a function of the state in a finite-state Markov chain is observed, then the stochastic process is no longer Markovian in general. This type of information source is found widely and the basic problem of its identifiability remains open, that is, the problem of showing when two different Markov chains generate the same stochastic process. The identifiability problem is completely solved by linear algebra, where a block structure of a Markov transition matrix plays a fundamental role, and from which the minimum degree of freedom for a source is revealed.<>

Published in:

Information Theory, IEEE Transactions on  (Volume:38 ,  Issue: 2 )